Chronic Edema After Radiesse
- Asked by ubthejudge in Los Angeles, Ca
- 4 years ago
I had Radiesse injected along the bridge of my nose almost three years ago, and my nose remains distended, red, and swollen all along the areas treated with the filler. They look just as inflamed as if it had been injected recently. I have come to discover the swelling is not scar tissue, but a chronic edema.
I even had kenalog injections to thin out the thickening texture around my nostrils. Any depressions caused are likely masked by constant nasal swelling, especially at night. The ENT doctor prescribed steroid nose spray, but it only temporarily suppresses the inflammation. I have trouble breathing now.
Is there any treatment to get the fluid to dissipate and help me with my breathing? All suggestions welcome!
Chronic swelling with Radiesse
Radiesse is a very common filler used in the nose in my practice. I'm not familiar with an issue with chronic edema from Radiesse, It sounds as if the filler material may have caused a foreign body reaction by your body forming a granuloma tha can be treated with kenalog injections. If the surgeon who injected you performs rhinoplasties, and if he knows where the Radiesse was injected, he may be able to 'wash' out some of the 'foreign body' out of the nose though not sure if this would be a 100%. Good luck.
Web reference: http://www.northsideplasticsurgery.com/radiesse-atlanta/
Chronic nasal edema after filler injection
This sounds very unusual and you should look into all possible causes,
I don'tquite understand the problems around your nostrils if only the bridge was injected. Theoretically there are a few possible explanations but they are hihgly unlikely to be the cause of the problem
You may be experiencing regional lymphatic obstruction and the use of manual lypnhatic drainage may provide you with some relief.
I would recommend a full ENT evaluation with possible CT scans of the sinuses.
At 3 years after injection the vast majority of the radiesse should have been metabolized.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.